Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Riverton, WY

July 9, 2007Lincoln County, Sweetwater County, Uinta County, Wyoming

NWS Riverton, WY issued this red flag warning at Jul 9, 2007, 11:45 AM MDT for Lincoln County, Sweetwater County, Uinta County, Wyoming. It took effect at Jul 9, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2007, 11:45 AM MDT (17:45 UTC)
In effect from
Jul 9, 2007, 12:00 PM MDT
Expired
Jul 9, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Lincoln County, WY, Sweetwater County, WY, Uinta County, WY

The radar

The Riverton/Lander radar (KRIW), 195 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 5.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3775 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 091830
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1145 AM MDT MON JUL 9 2007


WYZ277-279-100300-
/O.NEW.KRIW.FW.W.0002.070709T1800Z-070710T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
1145 AM MDT MON JUL 9 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

WEST WINDS WILL INCREASE EARLY THIS AFTERNOON FROM 10 TO 20 MPH
WITH FREQUENT GUSTS TO 30 MPH ACROSS THE AREA. THIS WILL COMBINE
WITH TEMPERATURES IN THE 80S TO LOWER 90S...RELATIVE HUMIDITY
VALUES OF 8 TO 15 PERCENT AND DRY FUELS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS TODAY. ALSO...A FRONT WILL MOVE THROUGH THIS
EVENING SHIFTING THE WIND TO THE NORTHWEST.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KRIW 100259
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
859 PM MDT MON JUL 9 2007


WYZ277-279-100400-
/O.EXP.KRIW.FW.W.0002.000000T0000Z-070710T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
859 PM MDT MON JUL 9 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

AS THE EVENING HOURS CONTINUE...CRITICAL FIRE WEATHER CONDITIONS HAVE
DECREASED...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.
RELATIVE HUMIDITY VALUES ARE MOSTLY ABOVE 15 PERCENT...AND WINDS
GUSTS HAVE DROPPED BELOW 25 MPH. WIND GUSTS OF 20 TO 25 MPH MAY BE
EXPERIENCED UNTIL MIDNIGHT...AND A WIND SHIFT TO THE NORTHEAST IS
EXPECTED FROM MIDNIGHT TO 3 AM MDT...AS A COOL FRONT PUSHES INTO
SOUTHERN WYOMING.

$$

MCDONALD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 9, 3:02 AM MDT, 8 hours 43 minutes earlier.

Area forecast discussion, Jul 9, 3:02 AM MDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
302 AM MDT MON JUL 9 2007

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

SHORTWAVE MOVING ACROSS THE SOUTHERN CANADIAN PLAINS TODAY IS
HANDLED SIMILARLY BY THE 00Z RUNS OF THE GFS AND NAM. BOTH MODELS
SHOW A SFC COLD FRONT PUSHING SOUTHWARD INTO NORTHEASTERN WY LATE
THIS AFTERNOON. SLIGHT H5 RIDGING AHEAD OF THE TROUGH IS EXPECTED
TO ALLOW THE STRONG UPPER HIGH OVER THE SOUTHWEST U.S. TO RIDGE
SLIGHTLY TO THE NORTH TODAY. GFS THERMAL ADVECTION AT H7 AHEAD OF
THE TROUGH APPEARS TO BE A BIT STRONG...BUT WEIGHTED HIGH
TEMPERATURE FORECAST TOWARD THE WARMER GFS SOLUTION. 15 TO 17 C
TEMPERATURES AT H7 ACROSS THE CENTRAL AND SOUTHERN WY WILL RESULT
IN HIGHS IN THE UPPER 80S TO MID 90S IN THE LOWER ELEVATIONS. GFS
INDICATES THAT DRIER AIR IN THE BOUNDARY LAYER WILL MOVE ACROSS WY
FROM THE WEST RAPIDLY THIS AFTERNOON...BUT THE NAM SOLUTION HOLDS
ONTO LOW LEVEL MOISTURE EAST OF THE ABSAROKA AND WIND RIVER RANGES
THIS AFTERNOON AND EVENING AHEAD OF THE SFC COLD FRONT. PREFER THE
NAM SOLUTION IN THIS CASE...AS MODELS TEND TO SCOUR OUT LOW LEVEL
MOISTURE TOO QUICKLY FROM WEST TO EAST IN THIS PATTERN. NAM
EXTENDS THETA-E RIDGE THIS AFTERNOON AND EVENING WEST INTO THE
WIND RIVER BASIN AND BIGHORN BASIN WITH LIFTED INDICES LESS THAN
MINUS 1 C. INCLUDED ISOLATED SHOWERS AND THUNDERSTORMS IN THESE
BASINS AND POINTS TO THE EAST...EXCEPT FOR THE BIGHORN RANGE AND
JOHNSON COUNTY...WHERE SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED WITH LOW LEVEL CONVERGENCE ALONG THE COLD FRONT.

GFS AND NAM IN FAIRLY GOOD AGREEMENT TUESDAY IN PUSHING THE COLD
FRONT THROUGH THE CWA...AS THE SHORTWAVE TO THE EAST DIGS
SOUTHWARD INTO THE UPPER MIDWEST. STRONG CAA BEHIND THE FRONT WILL
PRODUCE SIGNIFICANT COOLING WITH AFTERNOON H7 TEMPERATURES FALLING
INTO THE 8 TO 14 C RANGE FROM NORTHEAST TO SOUTHWEST ACROSS THE
CWA. HIGHS ACROSS THE NORTHEASTERN CWA WILL ONLY REACH THE MID TO
UPPER 70S IN THE LOWER ELEVATIONS WITH HIGHS TO THE SOUTH AND WEST
ONLY IN THE UPPER 70S TO MID 80S. ANY AFTERNOON AND EVENING
CONVECTION SHOULD BE CONFINED TO THE HIGHER ELEVATIONS WEST OF THE
DIVIDE TUESDAY. LEANED TOWARD THE COOLER NAM SOLUTION WEDNESDAY
GIVEN NORTHWEST FLOW ALOFT AND THE DEEPENING TROUGH IN THE MIDWEST.
STABLE AIRMASS IN PLACE ACROSS THE REGION WEDNESDAY SHOULD LIMIT
ANY ISOLATED CONVECTION TO THE HIGHER ELEVATIONS.

.LONG TERM...THURSDAY THROUGH MONDAY
UPPER RIDGE...CURRENTLY OVER EASTERN PACIFIC NEAR 140W...TO MOVE
INTO WESTERN CANADA AND BECOME FULLY PHASED WITH GREAT BASIN UPPER HIGH
BY THURSDAY. THIS HIGH AMPLITUDE RIDGE TO DOMINATE THE WEATHER
THROUGH THIS EXTENDED PERIOD. COLD AIRMASS EAST OF THE DIVIDE
MIDWEEK TO GRADUALLY MODIFY LATE IN THE WEEK INTO THE WEEKEND. GFS
SHOWS A REINFORCING PUSH TO COLD FRONT FRIDAY AS CLIPPER SYSTEM
DIVES INTO THE NORTHERN PLAINS SO TEMPERATURES TO REMAIN NEAR OR
SLIGHTLY ABOVE NORMAL EAST OF THE DIVIDE THROUGH FRIDAY WITH ABOVE
NORMAL TEMPERATURES OUT WEST. INSTABILITY AND LIMITED MOISTURE
WILL RESULT IN ISOLATED THUNDERSTORMS MAINLY WEST OF THE DIVIDE
THURSDAY AND FRIDAY. UPPER RIDGE TO BROADEN AND PROGRESS SLIGHTLY
EASTWARD OVER THE WEEKEND BRINGING HOT SUMMER
TEMPERATURES...MOSTLY IN THE UPPER 80S AND 90S IN THE LOWER
ELEVATIONS SUNDAY AND MONDAY. SLIGHT CHANCES OF THUNDERSTORMS WILL
REMAIN MAINLY OVER THE WESTERN MOUNTAINS AND FAVORED CONVERGENCE
REGIONS IN LIGHT UPVALLEY/UPSLOPE FLOW DURING MAX HEATING.
THUS...AFTER SOME RELIEF FROM THE HEAT DURING THE WORKWEEK A
RETURN TO MAINLY DRY AND HOT WEATHER...ALONG WITH INCREASED FIRE
DANGER RETURN OVER THE WEEKEND.

&&

.AVIATION...
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
FROM NEAR THE COD TAF SITE SOUTHEAST TO WRL AND CPR AS
A COLD FRONT SLIDES SOUTH ACROSS THIS AREA. THE WESTERN
TAF SITES FROM JACKSON SOUTH TO ROCK SPRINGS SHOULD BE DRY.
GUSTY NORTH WINDS WILL OCCUR BEHIND THE COLD FRONT WITH
GUSTY WEST TO NORTHWEST WINDS AT THE BPI...PNA AND RKS
TAF SITES IN THE AFTERNOON AND EARLY EVENING. VFR CONDITIONS
WILL DOMINATE WITH ONLY LOCAL MVFR CONDITIONS AROUND THE
ISOLATED LATE DAY THUNDERSTORMS.

&&

.FIRE WEATHER...

LOW LEVEL MOISTURE WILL LINGER ACROSS THE AREA FROM THE WIND RIVER
BASIN AND BIGHORN BASIN TO EASTERN WYOMING. RELATIVELY STRONG
DAYTIME HEATING AND AN APPROACHING COLD FRONT WILL GENERATE
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THIS AREA.
THESE THUNDERSTORMS WILL AGAIN PRODUCE FREQUENT LIGHTNING...STRONG
WIND GUSTS AND SMALL HAIL. A FEW STORMS COULD BECOME SEVERE THIS
AFTERNOON AND EVENING. WINDS WILL REMAIN LIGHT TODAY...LESS THAN
15 MPH WITH A FEW GUSTS UP TO 20 MPH POSSIBLE ACROSS SOUTHERN WY
THIS AFTERNOON.

THE COLD FRONT WILL MOVE SOUTH OF THE REGION MONDAY NIGHT AND TUESDAY.
MUCH COOLER AIR WILL MOVE INTO THE AREA TUESDAY WITH HIGHER
MINIMUM RELATIVE HUMIDITIES EXPECTED ACROSS THE FIRE WEATHER
DISTRICT. RELATIVE HUMIDITIES SHOULD RECOVER VERY WELL TUESDAY
NIGHT WITH LIGHT WINDS AND MOSTLY CLEAR SKIES AFTER MIDNIGHT.
SLIGHTLY DRIER AND WARMER AIR WILL MOVE NORTHWARD ACROSS THE
REGION WEDNESDAY...BUT MINIMUM RELATIVE HUMIDITIES WILL STILL
REMAIN IN THE MID TEENS TO UPPER 20S IN THE LOWER ELEVATIONS.
THUNDERSTORMS ACTIVITY WILL BE ISOLATED AT BEST WITH A MUCH MORE
STABLE AIRMASS ACROSS WYOMING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SMITH
LONG TERM...AEM
AVIATION...SKRBAC
FIRE WEATHER...SMITH
Hazardous weather outlook, Jul 9, 5:00 AM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON JUL 9 2007

WYZ001>020-022>030-101100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EAST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. THE MAIN
HAZARDS WITH THESE STORMS WILL BE STRONG TO SEVERE WIND GUSTS...
LIGHTNING...HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED
MAINLY WEST OF THE DIVIDE WEDNESDAY THROUGH SUNDAY. THE MAIN
HAZARDS WITH THESE STORMS WILL BE LIGHTNING AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.  SPOTTERS
ARE REQUESTED TO REPORT ANY STRONG WIND GUSTS OR WIND DAMAGE TO THE
WEATHER OFFICE IMMEDIATELY AT 1-800-211-1448.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:24 PM MDTSevere Thunderstorm WarningRIWJohnson48 min

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.